I don't know much about Toprol, but from what I understand, it's a heart medication (am I right?). If your doctor has told you that this med is supposed to prevent heart racing, and yet you are still experiencing it, then I'd talk to him/her. I'm not saying you are having a heart problem, just that any adverse reactions to meds, or continued symptoms that are supposed to go away, should be reported to your doctor, IMO.
Having said that, the description of what you are feeling this a.m. sounds a lot like what I go through after sleeping, particularly if I'm waking up with a bit of a jolt. I have nighttime panic attacks, which sometimes manifest themselves upon waking in the early hours. I know you and I have posted together before at some point, and I'm trying to remember.....did you have a physical check-up already to make sure your health is a-ok? I'm making an assumption that the doc put you on Toprol for anxiety-related reasons and not because you have hypertension or some other issue, but please clarify that for me if I'm mistaken.
If you have the go-ahead from your doc on exercising, I'd say keep doing it, by all means. I have been out of my gym routine for a while, and I've already noticed how much better I felt when I was working out regularly. It's a great way to handle stress, and it will make you feel like you're doing something good for yourself (and we can all use that feeling, right?).
Please try not to worry....I know it's hard.....and give your doctor a call about the racing heart and other symptoms. And let me know what happens, okay? Take good care of yourself. I really hope you feel better soon. (((hugs)))